I had been on citalopram for a year and a half for anxiety and depression. I never really felt like it was doing anything but i just went along with it because I was scared to come off it. I had a bad moment and wanted to change so i swapped to escitalopram. I was on max dose for 3 weeks and it just made me worse so I've swapped back to citalopram. (All under the doctor of course). I'm now getting all the side effects for citalopram and my anxiety has sky rocketed. I know antidepressants take weeks to work so I'm scared i won't be able to deal with this. I screwed up because i thought citalopram wasn't helping but clearly it was. What should I do? :(
aaron182; Your doing okay what you are going through is normal for this medication right now you are readjusting to the effects of going back onto the citalopram whey you go back on it takes 1 to 2 weeks before the anxiety and other things it is helping you with to slow down in fact during those 2 weeks the things they are trying to control actually get worse for that 2 weeks But then shortly after that these slowly start to kick in and because you have had some of one or the other in your system but it can take people just starting on these 6 to 8 weeks to reach a full blood level where it is helping you the most. But because you have been on them for a while on and off you should be getting better sooner. hang in there you well get back to where you were shortly my friend. just takes some patients.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Jun 2017 • 5 answers
Updated 23 Oct 2016 • 2 answers
Updated 10 Apr 2017 • 1 answer
Updated 28 May 2019 • 2 answers
Updated 10 Jun 2019 • 2 answers